MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY SO POROUS SZ 12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

SMITH & NEPHEW, INC. ANTHOLOGY SO POROUS SZ 12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Catalog Number 71356012
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a left thr surgery performed on (b)(6) 2008 due to a post traumatic arthritis and severe pain, the patient started experiencing pain in his left hip.On (b)(6) 2021 a blood test was performed and levels of chromium and cobalt were at 1.0 ng/ml and 3.3 ng/ml, respectively.A bone scan was performed on (b)(6) 2021 that shows focally increased delayed activity at the distal margin of the left femoral stem possibly from early loosing.The patient's condition is ongoing, reporting a constant 2 on the pain scale, and up to 7.Patient is seeking for help.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Given the nature of the alleged incident, the device could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per bone scan on (b)(6) 2021, ¿mildly increased activity about the collar of the femoral component on delayed images corresponds to areas of heterotopic ossification.Focal increased delayed activity at distal margin of left femoral stem possibly from early loosening.Repeat radiography might be considered for identification of early osteolysis about the femoral stem.¿ in addition, the clinical root cause of the reported pain cannot be definitively concluded.However, the patients¿ history of traumatic injury that result in acetabular and femoral deformity, traumatic arthritis, heterotopic ossification and/or possible early loosening may be contributing factors to his reported pain.A mal performance of the implant cannot be concluded.The patient impact is determined to be the reported pain.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed in adverse events in primary and revision surgery that failure to observe the warnings and precautions, trauma, strenuous activity, implant alignment, patient non-compliance, involuntary muscular disorders, improper or duration of service increase the risk of loosening of implant components, which may lead to revision surgery.Additionally, revealed in warnings and precautions that the correct selection of the neck length and cup, and stem positioning, are important.Muscle looseness and/or malpositioning of components may result in loosening of components.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, loss of ingrowth, osteolysis and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHOLOGY SO POROUS SZ 12
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19773202
Report Number1020279-2024-01405
Device Sequence Number12789849
Product Code MRA
UDI-Device Identifier03596010567826
UDI-Public03596010567826
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2017
Device Catalogue Number71356012
Device Lot Number07HM07846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74120164/71256/ACETLR CUP HAP 64MM W/ IMPTR; 74122558/9820/HEMI HEAD 58MM; 74222400/10075/MODULAR SLEEVE +8MM 12/14
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexMale